Thunderstorm Wind, Yates
- When
- June 8, 6:23 PM EST
- Where
- Yates County, Middlesex
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -77.270
Trees and wires were blown down in Middlesex.
A strong low pressure system tracked northeast across the Great Lakes into Hudson Bay. A strong southwest flow developed ahead of the associated cold front and brought a warm and humid airmass across New York and Pennsylvania in advance of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A strong low pressure system tracked northeast across the Great Lakes into Hudson Bay. A strong southwest flow developed ahead of the associated cold front and brought a warm and humid airmass across New York and Pennsylvania in advance of the front. Scattered showers and thunderstorms developed ahead of the front...producing hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 2:09 PM EST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT FRI JUN 8 2007 .SYNOPSIS... A STRONG COLD FRONT WILL ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AND WITH THE FRONT...LATE THIS AFTERNOON AND THIS EVENING. DRIER AND COOLER CONDITIONS WILL RETURN FOR THE WEEKEND...AS HIGH PRESSURE MOVES BACK INTO THE AREA FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... WITH TEMPS NEAR 90 AND DEWPOINTS INTO MID AND UPPER 60S ATMOSPHERE HAS DESTABLISHED. FORCING LACKING AND A LITTLE CAP LEFT TO BREAK. TS WILL START FROM W TO E AS SHORT WAVE APPROACHES. CU FIELD BEST IN WRN NY. BEST WIND FIELDS IN WRN NY CLOSER TO UL JET RIGHT REAR QUAD. SOUNDINGS SHOWING DECENT LOW LEVEL SHEAR BUT WIND FIELDS ABOVE 3KM HAVE LITTLE SPEED SHEAR AND UNIDIRECTIONAL FLOW. NO SHOWERS YET ON OUR RADAR BUT A FEW SHWOERS POPPING IN WRN PA. START OF CONVECTION WILL BE AFTER 4 PM AND INCREASING TO SUNSET AS IT MOVES EAST. WIND WILL BE MOST LIKELY THREAT FOR SEVERE. HAIL HEIGHTS ARE HIGHER THAN LAST WEEK WITH THE WARM AIR SO MORE TIME TO MELT ON THE WAY DOWN. WITH THE COLD FRONT MOVING THROUGH AROUND MIDNIGHT SHOWERS WILL QUICKLY END BEHIND IT. POPS QUICKLY DROPS TO NOTHING OVERNIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY/... BIGGEST PROBLEM WILL BE HOW FAR WEST THE STACKED CLOSED LOW RETROGRADES INTO NEW ENGLAND. THE MODELS ARE SHOWING SOME QPF IN ERN NY SUN TO MON. FOR NOW WILL KEEP IT DRY. MODELS USUALLY OVERDO WRAPAROUND PRECIP ON BACK SIDE OF LOWS IN SPRING. FOR THIS PERIOD IN NORTHERLY FLOW AT SFC AND ALOFT AS HIGH BUILDS INTO OHIO VALLEY AND NEVER REALLY GETS HERE COMPLETELY. OMEGA BLOCK SETS UP SO TROF REMAINS OFF THE ATLANTIC COAST AND RIDGE IN PLAINS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL PATTERN DEPICTS AN OMEGA BLOCK THROUGH THE EXTENDED PERIOD WITH TROFS OVER WESTERN US AND NEW ENGLAND/NOVA SCOTIA WITH RIDGE AXIS OVER MIDWEST INTO UPPER GREAT LAKES. WITH SFC HIGH PRES IN VCNTY AREA WILL BE DRY MONDAY NIGHT THROUGH TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY, INCLUDED CHC/SLIGHT CHC, AS CUTOFF LOW RETROGRADES INTO NEW ENGLAND WITH SHORT WAVES ROTATING AROUND UPPER LEVEL FEATURE AND POSSIBLE BACKDOOR COLD FRONT INITIATING CONVECTION. SYSTEM IN OHIO VALLEY ON FRIDAY MAY PRODUCE CONVECTION ACROSS AREA AS WARM FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A COLD FRONT WILL CROSS THE AREA EARLY THIS EVENING WITH THUNDERSTORMS EXPECTED ALONG THE BOUNDARY, SOME OF WHICH MAY BE SEVERE. THROUGH LATE AFTERNOON SCT/BKN CU AROUND 4-5K FT WITH SOUTHWEST WINDS 10-12 KNOTS WITH GUSTS TO 22 KNOTS ALONG THE LAKE PLAIN AND HILLTOPS. THUNDERSTORMS ARE LIKELY BTW 22Z-01Z IN NYS AIRPORTS WITH MVFR CONDITIONS DUE TO BOTH VSBY/CIG RESTRICTIONS. AT KAVP, THE ACTIVITY WILL BE LATER AROUND 00Z-02Z. BEHIND FRONT WINDS WILL SHIFT TO THE NORTHWEST LESS THAN 10 KNOTS. NO FOG OVERNIGHT DUE TO MIXING AND DRY AIR ADVECTION. ON SATURDAY, NORTHWEST WINDS AROUND 10 KNOTS WITH SCATTERED CU NEAR 5K FT. FOR 18Z SATURDAY THROUGH WEDNESDAY...EXPECT VFR CONDITIONS OUTSIDE OF POSSIBLE MORNING FOG AT ELM. BY WEDNESDAY...THERE IS A CHANCE OF RESTRICTIONS IN SOME SHOWERS. && .CLIMATE... RECORD HIGHS WILL BE APPROACHED TODAY AS WARM SOUTHWEST WINDS BRING IN STRONG THERMAL RIDGE FROM THE SOUTHWEST. RECORD MAXES ARE AS FOLLOWS: SYR...94 SET IN 2005 BGM...90 SET IN 2005 AVP...92 SET IN 2005 FORECAST HIGHS FOR FRIDAY ARE AS FOLLOWS: SYR...92 BGM...88 AVP...92 && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB/TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...RRM AVIATION...RRM CLIMATE...DJN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 411 PM EDT FRI JUN 8 2007 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-092015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 411 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BUILDING HEAT AND HUMIDITY TODAY WILL CAUSE THE HEAT INDEX TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON...WITH SOME AREAS POTENTIALLY REACHING THE UPPER 90S. THE LARGER TOWNS AND CITIES IN THE REGION ARE MOST LIKELY TO SEE THE HIGHEST HEAT INDEX VALUES BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. NYZ046-057-062-PAZ040-043-044-047-048-072-092015- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 411 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT BUILDING HEAT AND HUMIDITY TODAY WILL CAUSE THE HEAT INDEX TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON...WITH SOME AREAS POTENTIALLY REACHING THE UPPER 90S. THE LARGER TOWNS AND CITIES IN THE REGION ARE MOST LIKELY TO SEE THE HIGHEST HEAT INDEX VALUES BY LATE AFTERNOON. THUNDERSTORMS...SOME SEVERE...WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND EVENING...GENERALLY BETWEEN 6 AND 10 PM. STRONG DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...AND LARGE HAIL...SHOULD ACCOMPANY SOME OF THE STORMS. A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA LATER THIS EVENING...AFTER 11 PM...WITH THE THUNDERSTORM THREAT ENDING AT THAT TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 132 PM EDT FRI JUN 8 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-082200- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 132 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL APPROACH THE REGION BY THIS EVENING. AS THIS FRONT NEARS LATER THIS AFTERNOON AND INTERACTS WITH THE VERY WARM HUMID AIR IN PLACE...THUNDERSTORMS WILL DEVELOP. THUNDERSTORMS SHOULD BEGIN TO IMPACT PORTIONS OF UPSTATE NEW YORK... FROM THE FINGER LAKES REGION...ACROSS THE SYRACUSE METRO AREA...AND INTO THE MOHAWK VALLEY...BETWEEN 4 AND 6 PM. THESE STORMS SHOULD DEVELOP FARTHER TO THE EAST AND SOUTH BY EARLY EVENING...REACHING THE TWIN TIERS...INCLUDING THE BINGHAMTON AREA...BETWEEN 6 AND 8 PM. THUNDERSTORMS SHOULD MOVE ACROSS MUCH OF NORTHEAST PENNSYLVANIA AND THE WESTERN CATSKILL REGION...INCLUDING THE WILKES-BARRE SCRANTON AREA AND MONTICELLO...BETWEEN 7 AND 10 PM. STRONG DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...AND LARGE HAIL SHOULD ACCOMPANY SOME OF THE STORMS. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON OR EVENING...YOU ARE ADVISED TO KEEP A CLOSE EYE TO THE SKY...AND BE PREPARED TO QUICKLY SEEK SHELTER. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 644 PM EDT FRI JUN 8 2007 NYZ015>018-022>025-036-037-044>046-055-056-PAZ038-039-090015- BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY- 644 PM EDT FRI JUN 8 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN NEW YORK AND NORTHWEST PENNSYLVANIA. THE LINE WILL MOVE EAST... REACHING THE FINGER LAKES AREA FROM WATKINS GLEN TO CORNING BY 800 PM... SYRACUSE TO ITHACA TO ELMIRA BY 830 PM... AND UTICA TO BINGHAMTON BY 930 PM. THESE STORMS HAVE A HISTORY OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL OVER NORTHEAST OHIO AND WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS EVENING... AND COULD PRODUCE SIMILAR CONDITIONS ACROSS CENTRAL NEW YORK LATER THIS EVENING. WARNINGS WILL BE ISSUED IF AND WHEN DAMAGING WINDS AND OR LARGE HAIL BECOMES IMMINENT. MSE
The Binghamton radar (KBGM), 119 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
10 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees and wires were blown down in Middlesex.
Trees and a few wires were blown down across the eastern part of the county.
Large limbs were blown down in Moravia.
Large limbs were blown down.
Trees were blown down in Cicero and Manlius.
Trees were blown down on county route 2.
Trees were blown down with power outages.
Several trees were blown down.
Wires were knocked down across town.
Trees and wires were blown down throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43881, 43882, 43883, 43884, 43886, 43887, 43890, 43892, 43893, 43895, 43873, 43876.